Home > Journals > Minerva Medicolegale > Past Issues > Minerva Medicolegale 2017 June;137(2) > Minerva Medicolegale 2017 June;137(2):52-5

CURRENT ISSUE
 

ARTICLE TOOLS

Publication history
Reprints
Cite this article as

MINERVA MEDICOLEGALE

A Journal on Forensic Medicine


eTOC

 

CASE REPORT  


Minerva Medicolegale 2017 June;137(2):52-5

DOI: 10.23736/S0026-4849.17.01765-5

Copyright © 2017 EDIZIONI MINERVA MEDICA

language: English

A fatal case of intoxication after an unsuspected combined intake of verapamil and atenolol

Gian L. MARELLA 1 , Valeria OTTAVIANO 2, Carmelo FURNARI 2, Silvestro MAURIELLO 2, Luigi T. MARSELLA 2

1 Department of Experimental Medicine and Surgery, University of Rome Tor Vergata, Rome, Italy; 2 Department of Biomedicine and Prevention, University of Rome Tor Vergata, Rome, Italy


FULL TEXT  


Calcium channel blockers (CCBs) and β-blockers are used, combined or individually, in the treatment of hypertension, angina pectoris, cardiac arrhythmias, and other disorders. However, cardiogenic shock has been reported as a rare complication associated with the combination of verapamil and β-blockers that can be resolved by medical intervention. We describe the case of a 35-year-old woman who developed a fatal cardiogenic shock after an unintentional overdose of verapamil (calcium channel blocker) and atenolol (β blocker) that was discovered only after autopsy and toxicological analyses.


KEY WORDS: Verapamil - Atenolol - Intoxication - Cardiogenic shock - Forensic toxicology

top of page

Publication History

Issue published online: May 16, 2017
Manuscript accepted: February 28, 2017
Manuscript received: February 15, 2017

Cite this article as

Marella GL, Ottaviano V, Furnari C, Mauriello S, Marsella LT. A fatal case of intoxication after an unsuspected combined intake of verapamil and atenolol. Minerva Medicoleg 2017;137:52-5. DOI: 10.23736/S0026-4849.17.01765-5

Corresponding author e-mail

glmarella@gmail.com